Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 159, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2005, 4:28 PM CDT for Presidio County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 6, 2005, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 062128
SVRMAF
TXC377-062230-
/O.NEW.KMAF.SV.W.0159.050606T2128Z-050606T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS
* UNTIL 530 PM CDT
* AT 423 PM CDT(323 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
15 MILES SOUTH OF BIG BEND RANCH STATE PARK...OR 17 MILES WEST OF
LAJITAS...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG BEND RANCH STATE PARK...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2940 10413 2930 10390 2930 10386 2929 10380
2954 10380 2962 10395
$$1 follow-up statement
000
WWUS54 KMAF 062202
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CDT MON JUN 6 2005
TXC377-062230-
/O.CON.KMAF.SV.W.0159.000000T0000Z-050606T2230Z/
PRESIDIO-
501 PM CDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
SOUTHERN PRESIDIO COUNTY...
AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTH OF BIG BEND RANCH STATE PARK...OR 6 MILES WEST OF
LAJITAS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
SOUTHERN PRESIDIO COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2940 10413 2930 10390 2930 10386 2929 10380
2954 10380 2962 10395
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:54 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 6, 2:54 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT MON JUN 6 2005 .UPDATE... WILL SEND SEVERE THUNDERSTORM WATCH NUMBER 419 WITH REGULAR ZONE ISSUANCE. EDDY...LEA...GAINES...AND ANDREWS COUNTIES ARE IN THE WATCH AREA. && .PREV DISCUSSION... /ISSUED 230 PM CDT MON JUN 6 2005/ SHORT TERM... ACTIVE CONVECTIVE EVENING ALREADY BEGINNING AS THUNDERSTORMS ARE CURRENTLY FIRING ALONG THE HIGHER TERRAIN OF THE SACRAMENTO AND DAVIS MOUNTAINS. THE DRYLINE IS CURRENTLY TAKING SHAPE JUST EAST OF THE MOUNTAINS WITH LOW LEVEL MOISTURE BACKED TO THE EASTERN SLOPES. CAPE AND SHEAR PARAMETERS SUGGEST SOME STORMS WILL BECOME SEVERE. WILL TAKE CHANCE POPS FURTHER EAST INTO THE REST OF THE COUNTY WARNING AREA AS THE MID LEVEL FLOW WILL VEER AND STRENGTHEN THIS EVENING AS SEVERAL DISTURBANCES EJECT INTO THE REGION. WILL MENTION SEVERE WORDING EVERYWHERE. ETA WINDS AND DEW POINTS LOOK REASONABLE OVERNIGHT. LONG TERM... UPPER PATTERN WILL CHANGE LITTLE OVER THE NEXT SEVERAL DAYS...WITH AN UPPER TROUGH GENERALLY REMAINING ANCHORED OVER THE WESTERN CONUS AND AN UPPER RIDGE EXPANDING...THEN PERSISTING OVER THE EASTERN U.S. SEABOARD. THIS PORTENDS AN ALMOST CONTINUAL PARADE OF SHORTWAVE TROUGHS TO TRANSLATE OVER THE CWA IN SOUTHWEST FLOW ALOFT. NOT EXPECTING THE DRYLINE TO MIX TOO FAR EASTWARD ON TUESDAY AFTERNOON AS MID LEVEL WINDS VEER TO NO BETTER THAN SOUTHWESTERLY... AND MOIST GROUNDS FROM RECENT RAINFALL WILL INHIBIT IT/S PROGRESS. SINCE WE/LL STILL HAVE COPIOUS AMOUNTS OF LOW LEVEL MOISTURE ALONG AND EAST OF THE BOUNDARY...SEMI PERMANENT STEEP MID LEVEL LAPSE RATES...AND DECENT LOW LEVEL MASS CONVERGENCE ALONG THE DRYLINE... WILL KEEP AT LEAST A SLIGHT CHANCE OF TSRA GOING IN THE FORECAST FOR THE AFTERNOON AND EVENING. WATER VAPOR IMAGERY INDICATING A NOT EASILY DEFINED SHORTWAVE TROUGH JUST WEST OF THE NORTHERN BAJA PENINSULA THIS AFTERNOON. MODELS INDICATE THIS SHORTWAVE TROUGH...AND THE NOSE OF A 65 KT H25 JETLET...NOSING INTO THE WESTERN CWA TUESDAY AFTERNOON. THINK WE/LL SEE TSRA DEVELOP IN RESPONSE TO THERE APPROACH...WITH SOME OF THE STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS SHOULD LAST THROUGH A GOOD PART OF THE EVENING BEFORE DWINDLING. EXPECT THE SAME SCENARIO BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING...EXCEPT A LITTLE FURTHER EAST AS MID LEVEL WINDS INCREASE A LITTLE AND AID PROPAGATION OF THE DRYLINE TO THE CENTRAL AND EASTERN CWA. SOME STORMS ON BOTH DAYS WILL BE SEVERE AS THE ABOVE PARAMETERS CHANGE LITTLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS EACH DAY. THIS PROCESS WILL REPEAT AGAIN FRIDAY AND SATURDAY BEFORE THE UPPER TROUGH TRANSLATES EAST OF THE AREA. EXPECT TEMPERATURES TO REMAIN NEAR TO ABOVE NORMAL THROUGH THE WEEK...WITH LITTLE IN THE WAY OF COOLING EXPECTED. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/67
Hazardous weather outlook, Jun 6, 2:30 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON JUN 6 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071903- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT MON JUN 6 2005 (130 PM MDT MON JUN 6 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN...PRODUCING LOCALIZED FLASH FLOOD WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SATURDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE PERMIAN BASIN. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 6, 12:31 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1231 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TORNADO LAKE J.B. THOMAS 32.59N 101.25W
06/05/2005 BORDEN TX AIRPLANE PILOT
TORNADO ON GROUND NEAR LAKE J.B. THOMAS.
0650 PM TORNADO 2 W LAKE J.B. THOMAS 32.59N 101.29W
06/05/2005 BORDEN TX PUBLIC
TORNADO ON GROUND 2 TO 3 MILES WEST OF LAKE J.B. THOMAS.
0730 PM HAIL 7 SE ALPINE 30.29N 103.58W
06/05/2005 0.88 INCH BREWSTER TX PUBLIC
0735 PM TORNADO 16 SE GAIL 32.61N 101.26W
06/05/2005 BORDEN TX TRAINED SPOTTER
0735 PM TORNADO 7 SW LAKE J.B. THOMAS 32.51N 101.34W
06/05/2005 HOWARD TX TRAINED SPOTTER
0830 PM TSTM WND GST 1 W VEALMOOR 32.51N 101.59W
06/05/2005 70 MPH HOWARD TX PUBLIC
FARMER REPORTED ESTIMATED WIND SPEEDS OF 70 TO 80 MPH
ALONG THE HOWARD/BORDEN COUNTY LINE.
0830 PM HAIL 1 W VEALMOOR 32.51N 101.59W
06/05/2005 0.75 INCH HOWARD TX PUBLIC
ALONG BORDEN/HOWARD COUNTY LINE.
0945 PM FLASH FLOOD LAMESA 32.73N 101.96W
06/05/2005 DAWSON TX LAW ENFORCEMENT
MINOR STREET FLOODING IN LAMESA
1000 PM TSTM WND DMG GAIL 32.77N 101.45W
06/05/2005 BORDEN TX PUBLIC
COUNTY JUDGES OFFICE REPORTED ROOF DAMAGE DUE TO WIND,
SMALL OUTBUILDINGS OVERTURNED, TREE LIMBS BROKEN.
1005 PM HAIL 1 S ACKERLY 32.51N 101.72W
06/05/2005 0.88 INCH MARTIN TX PUBLIC
PENNY TO NICKEL SIZE HAIL REPORTED 1 MILE SOUTH OF
ACKERLY.
1005 PM HAIL ACKERLY 32.52N 101.72W
06/05/2005 0.88 INCH DAWSON TX TRAINED SPOTTER
1015 PM FLASH FLOOD ACKERLY 32.52N 101.72W
06/05/2005 DAWSON TX TRAINED SPOTTER
FLOODING OCCURRING IN ACKERLY.
&&
74Local storm report, Jun 6, 12:41 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1241 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 5 W FLUVANNA 32.89N 101.24W
06/05/2005 BORDEN TX COUNTY OFFICIAL
BROKE LIMBS OFF TREES. OFFICIAL ESTIMATED SPEED TO BE
GREATER THAN 60 MPH.
&&
74The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 42 min |
| Jun 5, 7:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jun 5, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 54 min |
| Jun 5, 7:26 PM CDT | Tornado Warning | MAF | Borden, Howard | 64 min |
| Jun 5, 7:59 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| Jun 5, 8:15 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 53 min |
| Jun 5, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| Jun 5, 8:30 PM CDT | Tornado Warning | MAF | Borden, Howard | 60 min |
| Jun 5, 8:53 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 67 min |
| Jun 5, 9:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 56 min |
| Jun 5, 9:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 56 min |
| Jun 5, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 53 min |
| Jun 5, 9:26 PM CDT | Tornado Warning | MAF | Howard | 64 min |
| Jun 5, 9:41 PM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| Jun 5, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 66 min |
| Jun 5, 10:03 PM CDT | Tornado Warning | MAF | Martin | 57 min |
| Jun 5, 10:07 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| Jun 5, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 64 min |
| Jun 5, 10:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
| Jun 5, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 45 min |
| Jun 5, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 52 min |
| Jun 5, 10:56 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| Jun 5, 11:09 PM CDT | Flash Flood Warning | MAF | Scurry | 4 hr |
| Jun 5, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 22 min |
| Jun 6, 2:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 66 min |
| Jun 6, 3:13 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Jun 6, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 57 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 57 min |
| Jun 6, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 6, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 27 min |
| Jun 6, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
| Jun 6, 6:46 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.